Jump to content

Recommended Posts

Hello, I'm on my 3rd day of parnate ( 15mg) along with a mood stabilizer to help with severe depression and being a soft bipolar 2. I've resorted to Parnate after failed responses to TMS and ketamine infusions, and 27 yrs of different SsRi's, some of which worked for a while until they pooped out on me. I have yet to feel any effect from Parnate and wondering when the beneficial effect kicks in. Does it take weeks? And at what dose did anyone start feeling better. Thank you

Share this post


Link to post
Share on other sites

Wendy

Thanks for posting.  I'll be interested to hear about your progress.  I have no experience with Parnate but my psychologist (not psych doctor) thinks I should consider it.  

I imagine that like most AD's people have all kinds of experiences of when it starts to work.  

I've read many people report that when it does start to work it is very helpful.

Tim 

Share this post


Link to post
Share on other sites

Thanks for replying. So far the diet restrictions don't seem hard bc I can still eat American cheese and mozarella pizza. I plan on upping my dose by 10 mg tomorrow. Will keep you posted!

Share this post


Link to post
Share on other sites

Parnate can take anywhere from just one day to several weeks to work depending on the person. It's really a miracle med for those for whom it works!

Parnate pulled me out of a deep, bottomless void one winter a few years ago. I was also taking it with Adderall (which is classically contraindicated, but can be done under close supervision of your pdoc and with a blood pressure cuff to watch your blood pressure), Abilify (I think?), Mirapex, and some other stuff. The Mirapex made me eat compulsively so I stopped it, but remained on Parnate 20 mg and Adderall 30 mg for months and felt relief that didn't poop out like all the other meds had for me. The only problem with Parnate for me was that it made me gain 50 lb in 3 months which is very paradoxical because it's supposed to cause weight loss. My pdoc upped my Parnate to 40 mg and took away the Adderall and I completely crashed though... Not sure if it was stimulant withdrawal, too high a dose of Parnate, or both... But don't let my experience scare you though.

Hang in there with the Parnate, it'll eventually get to working, I hope. You'll definitely know when it starts kicking in! However, some people just don't feel the effects of MAOIs, which is unfortunate. But let's hope you're not in that minority of population.

Best of luck with the Parnate! Keep us updated! 🙂 

Share this post


Link to post
Share on other sites

I upped to 35 mg in the week I've been on it and defintely feeling not as depressed and mood and thoughts are better. I am going to up to 40 mg  tomorrow and hope to feel a greater lift.

Some insomia even though I take Ambien amd clonopin

My  doc  has me on Latuda though too to  prevent hypo mania and I was reading that this mood stabilizer actually decreases dopamine activity wheras the Parnate works hard to increase dopamine activity so will  be talking to him about that.

But so far Parnate has been a blessing after failed SsRI's, SRNI, ketamine and TMS.

Starting to get out of bed more, run errands, walk dogs and be more functional after one week. No major side effects so have high hopes!

Share this post


Link to post
Share on other sites
On 7/12/2019 at 9:59 AM, WendyD said:

I upped to 35 mg in the week I've been on it and defintely feeling not as depressed and mood and thoughts are better. I am going to up to 40 mg  tomorrow and hope to feel a greater lift.

Hope it works better for you on the higher dosage!

On 7/12/2019 at 9:59 AM, WendyD said:

Some insomia even though I take Ambien amd clonopin

That's a very common side effect of Parnate--when I was on it, I literally couldn't sleep hardly at all, like maybe 1-4 hours at the most.

IMO, that combination of meds you take for sleep (Ambien and Klonopin) seem a little redundant because they both work via the same mechanism of action. It might be better to combine one of either Ambien or Klonopin with something like trazodone, low-dose doxepin, or low-dose Seroquel. That way you'd have two pro-sleep mechanisms of action going on simultaneously.

But I'm not telling you how to take your medicine by any means! I'm not a professional.

On 7/12/2019 at 9:59 AM, WendyD said:

My  doc  has me on Latuda though too to  prevent hypo mania and I was reading that this mood stabilizer actually decreases dopamine activity wheras the Parnate works hard to increase dopamine activity so will  be talking to him about that.

Yes, technically it is as dopamine receptor blocker (Latuda and most other atypical antipsychotics), but it also has very potent 5-HT2A antagonism, which disinhibits release of dopamine and norepinephrine (similar to 5-HT2C blockade). It's also a 5-HT1A partial agonist, which causes downstream dopamine release in certain parts of the brain. It also has 5-HT7 antagonism, which is believed to help with depression, circadian rhythm, and cognition (and I think causes disinhibition of serotonin release).

So while you are having some dopamine blockade (in the mesolimbin pathway, where there are more D2 receptors), it has serotonin receptor antagonism at 5-HT2A in the mesocortical pathway (where there are more 5-HT2A receptors than D2 receptors). So it releases dopamine where it is needed, and keeps dopamine in control where it's needed too (preventing hypomania, psychosis, etc.)

On 7/12/2019 at 9:59 AM, WendyD said:

But so far Parnate has been a blessing after failed SsRI's, SRNI, ketamine and TMS.

Very glad to hear that! I felt the same way about it myself.

On 7/12/2019 at 9:59 AM, WendyD said:

Starting to get out of bed more, run errands, walk dogs and be more functional after one week. No major side effects so have high hopes!

That's great! I hope it keeps up for you! Keep us posted on how you're doing! 🙂 

Share this post


Link to post
Share on other sites

Wow, you know alot! So Latuda and Parnate don't work against eachother  w dopamine?

Good advice to just take Traz and Ambien, will try that. Thank you so much.

Share this post


Link to post
Share on other sites
On 7/14/2019 at 10:28 AM, WendyD said:

Wow, you know alot! So Latuda and Parnate don't work against eachother  w dopamine?

Good advice to just take Traz and Ambien, will try that. Thank you so much.

Thank you kindly!

I wouldn't say Latuda and Parnate counteract each other in regards to dopamine, but I'm not an expert on this.

Also, I had no intentions of telling you how to take your meds when I was talking about your insomnia meds. I was just making an observation and possible suggestions to bring up with your pdoc. 🙂 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...